Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 133, NWS St. Louis, MO

June 5, 20194 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2019, 5:33 PM CDT for 4 counties in Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2019, 5:33 PM CDT (22:33 UTC)
Expired
Jun 5, 2019, 6:15 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Audrain County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:52 PM CDTTSTM WND DMG4 N Mexico, MOLARGE TREE LIMBS DOWN. REPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:21 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WUUS53 KLSX 052233
SVRLSX
MOC007-137-163-173-052315-
/O.NEW.KLSX.SV.W.0133.190605T2233Z-190605T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
533 PM CDT Wed Jun 5 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Ralls County in northeastern Missouri...
  Audrain County in central Missouri...
  Monroe County in northeastern Missouri...
  Southwestern Pike County in northeastern Missouri...

* Until 615 PM CDT.

* At 532 PM CDT, severe thunderstorms were located along a line
  extending from near Woodlawn to 8 miles northeast of Paris to
  Spaulding, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mexico, Bowling Green, Vandalia, Paris, Santa Fe, Perry, Madison,
  Laddonia, Center, Farber, Curryville, Spencerburg, New Hartford,
  Rush Hill, Holliday, Stoutsville, St. Clement, The Landing, Florida
  and Ashley.

This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3955 9230 3956 9187 3960 9167 3932 9112
      3915 9135 3915 9164 3922 9211 3924 9211
      3925 9231
TIME...MOT...LOC 2232Z 313DEG 35KT 3955 9223 3955 9187 3961 9153 

HAIL...0.75IN
WIND...60MPH
 
$$

Gosselin
2 follow-up statements
167 
WWUS53 KLSX 052254
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
554 PM CDT Wed Jun 5 2019

MOC007-137-163-173-052315-
/O.CON.KLSX.SV.W.0133.000000T0000Z-190605T2315Z/
Ralls MO-Audrain MO-Monroe MO-Pike MO-
554 PM CDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN RALLS COUNTY IN NORTHEASTERN MISSOURI...AUDRAIN
COUNTY IN CENTRAL MISSOURI...SOUTHERN MONROE AND SOUTHWESTERN PIKE
COUNTIES IN NORTHEASTERN MISSOURI...

At 554 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Madison to near Santa Fe to near
Perry, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mexico, Bowling Green, Vandalia, Paris, Santa Fe, Perry, Madison,
Laddonia, Center, Farber, Curryville, Spencerburg, New Hartford, Rush
Hill, Holliday, Stoutsville, St. Clement, The Landing, Florida and
Ashley.

This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

&&

LAT...LON 3949 9230 3952 9194 3958 9171 3951 9150
      3932 9112 3915 9135 3915 9164 3922 9211
      3924 9211 3925 9231
TIME...MOT...LOC 2254Z 303DEG 31KT 3938 9224 3941 9190 3952 9166 

HAIL...0.75IN
WIND...60MPH
 
$$

Gosselin
282 
WWUS53 KLSX 052314
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
614 PM CDT Wed Jun 5 2019

MOC007-137-163-173-052324-
/O.EXP.KLSX.SV.W.0133.000000T0000Z-190605T2315Z/
Ralls MO-Audrain MO-Monroe MO-Pike MO-
614 PM CDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RALLS COUNTY IN
NORTHEASTERN MISSOURI...AUDRAIN COUNTY IN CENTRAL MISSOURI...SOUTHERN
MONROE AND SOUTHWESTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI WILL
EXPIRE AT 615 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and northeastern Missouri.

LAT...LON 3949 9230 3952 9194 3958 9171 3951 9150
      3932 9112 3915 9135 3915 9164 3922 9211
      3924 9211 3925 9231
TIME...MOT...LOC 2314Z 313DEG 35KT 3926 9208 3929 9174 3940 9150 

$$

Gosselin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:01 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 5, 4:01 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
401 PM CDT Wed Jun 5 2019

.SHORT TERM...  (Through Late Thursday Night)
Issued at 148 PM CDT Wed Jun 5 2019

Focus continues to be thunderstorm and severe threat through this
evening.

Surface low is currently centered over northwest MO with a front
across northern MO into west central IL. Congested CU developing
over NE MO and into west central IL as well as over far eastern
portions of the CWA as an outflow boundary pushes south. These two
areas should be a focus for development this afternoon. Once these
storms develop, they will likely quickly become severe.

With steep mid level lapse rates and high CAPE, hail will be a
threat. Mid levels are quite dry, which will help enhance the
downburst and cold pools. While hail will initially be a threat,
the threat should transition to a wind threat over the next couple
of hours. While a tornado threat can never be completely ruled
out, with 15 to 20kts of 0-3km shear, expect a low tornado threat
through the evening.

Upper low currently over NM is expected to continue moving east
and should lift into OK region by Thurs morning. This should help
support thunderstorm development over the region with a stalled
sfc front across the area. The focus should be over the southern
half or so of the CWA, but likely or higher PoPs may need to be
pulled further north. Given the rain southern portions of the CWA
have received yesterday, and additional rain this evening, will
need to consider potential for a flood headline for tomorrow and
potentially into Fri.

Tilly

.LONG TERM...  (Friday through Next Wednesday)
Issued at 310 PM CDT Wed Jun 5 2019

Models are in fairly good agreement suggesting the upper low
mentioned above becoming blocked by upper level ridging and
nearly stationary over northern AR into TN/KY region through the
weekend. While model solutions are in agreement with this trend,
placement of the upper low differ slightly. This will largely
determine placement of precip through the weekend. PoPs may
eventually need to be raised and moved further north, but will
need better agreement among models.

Agreement is better that a fairly strong cold front will push
through the region late Sun into Mon. As the surface ridge builds
into the area, the region will finally see a couple of days of dry
weather with seasonably cool temps. This will be somewhat short
lived as models suggest a fairly deep trof reaching the area by
Wed with the chance for storms continuing through the end of the
forecast period with continued cool temps.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1223 PM CDT Wed Jun 5 2019

TSRA are expected to develop this afternoon across west central
IL into northeast MO. These storms should merge into some sort of
line and push south through the region. KCOU should see less
coverage and therefore left much of that forecast as-is. Other
sites, have lowered visbys during timing of greatest TSRA threat.
The threat of these storms being severe continues to increase.
Will update in a few hours as timing confidence increases. Winds
will become nely on Thurs with shower chances increasing through
the morning.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     73  87  68  85 / 100  50  40  30
Quincy          66  82  63  81 /  50  30  10  10
Columbia        67  85  66  81 /  60  50  30  30
Jefferson City  67  85  67  82 /  60  60  40  30
Salem           68  85  67  82 / 100  50  40  30
Farmington      65  83  65  79 /  90  70  70  60

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 5, 4:11 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
411 PM CDT Wed Jun 5 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
411 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected to push south through the region this
evening. Some of these storms will likely be severe with damaging
winds and large hail as the the main threat.

Major river flooding is ongoing along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are in the forecast each day through Tuesday.

Major river flooding will continue along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the National
Weather Service.

Tilly

In the hours before

Local storm report, Jun 5, 4:53 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND GST     2 N IRVING              39.23N 89.41W
06/05/2019  M60 MPH          MONTGOMERY         IL   PUBLIC

&&

SALLY
Local storm report, Jun 5, 4:56 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     1 NNE RAYMOND           39.33N 89.57W
06/05/2019                   MONTGOMERY         IL   EMERGENCY MNGR

            SEVERAL POWER LINES BLOWN DOWN ON THE
            NORTHEAST SIDE OF RAYMOND AS WELL AS
            NUMEROUS TREE LIMBS.

&&

MAB
Local storm report, Jun 5, 5:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             HANNIBAL                39.71N 91.38W
06/05/2019  E0.25 INCH       MARION             MO   EMERGENCY MNGR

&&

SALLY
Special weather statement, Jun 5, 5:08 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service St Louis MO
508 PM CDT Wed Jun 5 2019

ILZ097-MOZ026-027-034>036-042-052300-
Pike IL-Marion MO-Pike MO-Audrain MO-Monroe MO-Ralls MO-Shelby MO-
508 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...RALLS COUNTY IN NORTHEASTERN MISSOURI...NORTHERN
AUDRAIN COUNTY IN CENTRAL MISSOURI...SOUTHERN MARION...SOUTHERN
SHELBY...MONROE AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarence to near Monroe City to 6 miles
southeast of Hannibal. Movement was south at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hannibal, Bowling Green, Vandalia, Louisiana, Monroe City, Shelbina,
Paris, Santa Fe, New London, Pleasant Hill, Clarence, Perry, Atlas,
Madison, Laddonia, Center, Frankford, Farber, Pike and Rensselaer.

This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and central and northeastern
Missouri.

LAT...LON 3975 9229 3970 9178 3972 9113 3942 9083
      3940 9090 3940 9093 3939 9093 3920 9152
      3929 9231
TIME...MOT...LOC 2208Z 352DEG 27KT 3974 9232 3966 9177 3964 9131

Gosselin
Special weather statement, Jun 5, 5:24 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service St Louis MO
524 PM CDT Wed Jun 5 2019

ILZ097-098-052315-
Calhoun IL-Pike IL-
524 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS AND PIKE COUNTIES IN WEST CENTRAL ILLINOIS
UNTIL 615 PM CDT...

At 524 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from 8 miles southwest of Barry to 6 miles
east of Pittsfield. A spotter reported small limbs down in Hull.
Movement was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Pittsfield, Griggsville, Pleasant Hill, Atlas, Belleview,
Independence, Bedford, Montezuma, Martinsburg, New Canton, Nebo,
Kampsville, Milton, Pearl, Detroit, El Dara, Florence, Time, Valley
City and Mozier.

This includes Interstate 72 between exits 31 and 35.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and northeastern Missouri.

LAT...LON 3954 9057 3943 9062 3935 9062 3929 9060
      3926 9073 3967 9128 3971 9065
TIME...MOT...LOC 2224Z 323DEG 29KT 3963 9119 3962 9069

Gosselin
Local storm report, Jun 5, 5:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     WITT                    39.26N 89.35W
06/05/2019                   MONTGOMERY         IL   AMATEUR RADIO

            TREE LIMBS DOWN, ONE BLOCKING A CITY STREET.
            SOME SHINGLE DAMAGE ON A RESIDENCE.

&&

SALLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:18 PM CDTSpecial Weather StatementLSXSainte Genevieve, Saint Francois27 min
Jun 5, 4:11 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby49 min
Jun 5, 4:44 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion6 hr
Jun 5, 4:46 PM CDTSpecial Weather StatementLSXMarion, Shelby44 min
Jun 5, 5:08 PM CDTSpecial Weather StatementLSXMonroe, Pike, Ralls52 min
Jun 5, 6:13 PM CDTSpecial Weather StatementLSXLincoln47 min
Jun 5, 6:19 PM CDTRiver Flood WarningLSXLewis3 hr
Jun 5, 6:45 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis45 min
Jun 5, 6:50 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles40 min
Jun 5, 6:53 PM CDTSpecial Weather StatementLSXCallaway, Gasconade, Warren52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.